Alert archive / Georgia / Special Weather Statements in 2016

Special Weather Statement, NWS Atlanta, GA

August 21, 2016Cherokee County, Georgia

NWS Atlanta, GA issued this special weather statement at Aug 21, 2016, 4:37 PM EDT for Cherokee County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 21, 2016, 4:37 PM EDT (20:37 UTC)
Expired
Aug 21, 2016, 5:00 PM EDT
In force
23 min
Issued by
NWS Atlanta, GA

County Cherokee County, GA

The radar

The Atlanta radar (KFFC), 100 km from the middle of the area, began a volume at 20:39 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 82 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2016-08-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 54 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
82 J/kg
Mixed-layer CIN
-104 J/kg
Mixed-layer LCL
824 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
54 m²/s²
0-3 km storm-relative helicity
80 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

411 
WWUS82 KFFC 212037
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT SUN AUG 21 2016
 
GAZ021-022-033-212100-
NORTH FULTON GA-CHEROKEE GA-FORSYTH GA-
437 PM EDT SUN AUG 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...CHEROKEE AND
NORTHWESTERN FORSYTH COUNTIES UNTIL 500 PM EDT...

AT 436 PM EDT...A STRONG THUNDERSTORM WAS OVER LAKE ARROWHEAD...OR
NEAR CANTON...MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN. 

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT 
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF 
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S 
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU 
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL 
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY. 
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE 
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY 
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING 
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE 
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN. 

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...ALPHARETTA...MILTON...HOLLY SPRINGS...BALL
GROUND...WALESKA... BUFFINGTON...FREE
HOME...LATHEMTOWN...HOLBROOK...LEBANON...UNION HILL...
BRIDGEMILL...LAKE ARROWHEAD...DREW...HICKORY
FLAT...MATT...SUTALLEE... BIRMINGHAM AND HIGHTOWER.

LAT...LON 3431 8412 3406 8426 3419 8466 3429 8465
      3435 8464
TIME...MOT...LOC 2036Z 279DEG 32KT 3425 8457 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 21, 3:03 PM EDT, 1 hour 34 minutes earlier.

Area forecast discussion, Aug 21, 3:03 PM EDT, 1 hour 34 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
303 PM EDT SUN AUG 21 2016

.SHORT TERM /Tonight through Monday Night/...
Medium range models in fairly good agreement through the short
term forecast period. Upper trough axis is expected to shift east
of the area overnight...however upper-level flow never goes past
westerly this far south. This leaves quite a bit of uncertainty
concerning how fast the surface front pushes south...and
ultimately how far south it gets as well. All of the models push
the front to near or south of our southern forecast area border by
12Z tomorrow which is likely a bit ambitious. Drier low-level
airmass should spread south as per the models...but they also keep
the 1000-500mb mean moisture fairly high over the entire forecast
area. For now I have followed the drying trend somewhat but I
have gone a bit above guidance for surface dew points and have
edged the POPs up a bit northward for tomorrow as well. Also edged
lows up a bit most areas over guidance based on this.

20

.LONG TERM /Tuesday through Sunday/...
No major changes are planned for the extended as long range models
continue to show an upper level ridge settling over the southeast
and dominating through the period. Although this... coupled with
some drier air... will decrease rain chances in the extended...
still expect at least a low chance of diurnally driven afternoon
and evening showers and thunderstorms each day. Looks like at
least slightly above normal high temperatures will prevail under
high pressure influence. See the previous long term discussion
below. 39

PREV LONG TERM DISCUSSION.../Issued 405 AM EDT SUN AUG 21 2016/

LONG TERM /Monday Night through Saturday/...
Models in general agreement with the long term solution. The H5
high will hold over the southeast through the long term although
it will weaken. At the surface a ridge of high pressure will nose
into the state bringing slightly drier air into the CWA. While the
drier air will not eliminate the chances of diurnal thunderstorm
activity...it will diminish it somewhat with slight chance to low
end chances of convection each afternoon and evening. Max
temperatures will remain at or just slightly higher than
normal...however overnight lows will be a little cooler than
normal due to the slightly drier air.

17

&&

.AVIATION...
/ISSUED AT 135 PM EDT SUN AUG 21 2016/
18Z Update...
VFR conditions are expected to predominate across the area outside of
convection through 06Z. Will see some local to scattered MVFR or
lower visibilities developing between 06Z and 14Z...mainly across
central Georgia. Although isolated convection is possible across all
of north and central Georgia at any time through 06Z...the best
coverage will be between 18Z and 02Z. Isolated to scattered
convection will be possible across central Georgia through 18Z
tomorrow. West winds 7-12kt through 00Z...becoming northwest 3-6kt
after. will likely see a period of northeast winds 4-8kt between
roughly 12Z and 18Z tomorrow.

//ATL Confidence...18Z Update...

Medium confidence all elements.

20

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          72  89  69  89 /  30  10  10  20
Atlanta         71  88  70  89 /  30  20  10  20
Blairsville     63  86  60  82 /  40  10  10  10
Cartersville    69  89  65  89 /  40  10  10  20
Columbus        74  92  73  93 /  30  40  20  40
Gainesville     71  89  69  86 /  30  10  10  10
Macon           73  92  72  92 /  30  30  20  30
Rome            69  88  64  89 /  30  10  10  10
Peachtree City  72  90  67  90 /  30  20  20  20
Vidalia         75  93  75  92 /  20  30  30  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...20
LONG TERM....39
AVIATION...20
Hazardous weather outlook, Aug 21, 11:07 AM EDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1107 AM EDT SUN AUG 21 2016

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-220900-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1107 AM EDT SUN AUG 21 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

SCATTERED TO NUMEROUS THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING... WITH AN ISOLATED STORM POSSIBLE OVERNIGHT.

WEATHER HAZARDS EXPECTED...
A FEW STORMS WILL BE STRONG WITH GUSTY WINDS AND FREQUENT LIGHTNING.
LOCALLY HEAVY RAIN WITH LOCALIZED FLOODING IS ALSO POSSIBLE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...

THERE IS A CHANCE OF THUNDERSTORMS ACROSS PORTIONS OF CENTRAL
GEORGIA ON MONDAY AND PORTIONS OF NORTH AND CENTRAL GEORGIA
TUESDAY THROUGH SATURDAY. SOME OF THE STORMS WILL PRODUCE GUSTY
WINDS AND FREQUENT LIGHTNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 21, 2:34 PM EDT, 2 hours 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
234 PM EDT SUN AUG 21 2016

GAZ053-054-056-067-068-211900-
SPALDING GA-COWETA GA-PIKE GA-FAYETTE GA-MERIWETHER GA-
234 PM EDT SUN AUG 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN SPALDING...
SOUTHEASTERN COWETA...NORTHWESTERN PIKE...SOUTHEASTERN FAYETTE AND
NORTHERN MERIWETHER COUNTIES UNTIL 300 PM EDT...

AT 233 PM EDT...A STRONG THUNDERSTORM WAS NEAR LUTHERSVILLE...OR 11
MILES SOUTHEAST OF NEWNAN...MOVING EAST AT 25 MPH.

  HAZARD...UP TO 40 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GRIFFIN...SENOIA...GRANTVILLE...WOODBURY...LUTHERSVILLE...BROOKS...
MORELAND...SHARPSBURG...TURIN...HARALSON...LONE
OAK...GAY...ZETELLA... DIGBEY...WOOSTER...HOLLONVILLE...HIGHLAND
MILLS...ROCKY MOUNT...VAUGHN AND ALVATON.

LAT...LON 3335 8472 3329 8426 3298 8459 3316 8486
      3320 8486 3320 8487 3321 8487 3321 8486
      3322 8486 3322 8487
TIME...MOT...LOC 1833Z 274DEG 25KT 3324 8468
Special weather statement, Aug 21, 3:55 PM EDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
355 PM EDT SUN AUG 21 2016

GAZ013>015-021-022-212030-
DAWSON GA-LUMPKIN GA-PICKENS GA-CHEROKEE GA-FORSYTH GA-
355 PM EDT SUN AUG 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR DAWSON...SOUTHWESTERN LUMPKIN...
PICKENS...NORTHEASTERN CHEROKEE AND NORTHWESTERN FORSYTH COUNTIES
UNTIL 430 PM EDT...

AT 354 PM EDT...A STRONG THUNDERSTORM WAS NEAR JASPER...MOVING EAST
AT 30 MPH.

  HAZARD...UP TO 40 MPH WIND...CLOUD TO GROUND LIGHTNING AND HEAVY
           RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
DAHLONEGA...JASPER...DAWSONVILLE...BALL GROUND...NELSON...TALKING
ROCK... DOUGHERTY...LAKE
TAMARACK...TALMADGE...JUNO...TATE...MARBLEHILL...AURARIA...
MATT...BLAINE...HIGHTOWER...MCKEE...SEQUOYAH LAKE...SILVER CITY AND
FAUSETT LAKE.

LAT...LON 3455 8449 3455 8448 3456 8449 3456 8447
      3455 8447 3455 8443 3456 8443 3455 8442
      3455 8437 3456 8437 3452 8392 3422 8417
      3439 8459 3455 8455 3455 8452 3456 8451
TIME...MOT...LOC 1954Z 280DEG 34KT 3447 8448
Special weather statement, Aug 21, 4:11 PM EDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
411 PM EDT SUN AUG 21 2016

GAZ015-016-023-024-212045-
LUMPKIN GA-WHITE GA-BANKS GA-HALL GA-
411 PM EDT SUN AUG 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LUMPKIN...
SOUTHWESTERN WHITE...NORTHWESTERN BANKS AND NORTHEASTERN HALL
COUNTIES UNTIL 445 PM EDT...

AT 411 PM EDT...A STRONG THUNDERSTORM WAS NEAR CLERMONT...OR 9 MILES
SOUTHEAST OF DAHLONEGA...MOVING EAST AT 25 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
GAINESVILLE...LULA...CLERMONT...RAOUL AND GARLAND.

LAT...LON 3452 8365 3451 8367 3443 8361 3444 8361
      3445 8360 3445 8359 3449 8355 3448 8355
      3429 8374 3445 8394 3456 8389
TIME...MOT...LOC 2011Z 288DEG 23KT 3446 8384
Special weather statement, Aug 21, 4:35 PM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
435 PM EDT SUN AUG 21 2016

GAZ033-044-045-054-055-212100-
DEKALB GA-NORTH FULTON GA-SOUTH FULTON GA-CLAYTON GA-FAYETTE GA-
435 PM EDT SUN AUG 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN DEKALB...NORTH
FULTON...SOUTH FULTON...NORTHWESTERN CLAYTON AND NORTHERN FAYETTE
COUNTIES UNTIL 500 PM EDT...

AT 434 PM EDT...A STRONG THUNDERSTORM WAS NEAR COLLEGE PARK...OR 8
MILES SOUTHWEST OF ATLANTA...MOVING EAST AT 20 MPH.

  HAZARD...UP TO 40 MPH WIND...CLOUD TO GROUND LIGHTNING AND HEAVY
           RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE ATLANTA...EAST
POINT...UNION CITY...FOREST PARK...RIVERDALE...COLLEGE
PARK...FAIRBURN...MORROW...HAPEVILLE...LAKE CITY...CANDLER-
MCAFEE...GRANT PARK-ZOO ATLANTA...HARTSFIELD-JACKSON
AIRPORT...BELVEDERE PARK...TURNER FIELD...LAKEWOOD PARK...SWEET
AUBURN...GRESHAM PARK...KIRKWOOD AND WEST END.

LAT...LON 3379 8447 3372 8417 3365 8427 3365 8428
      3364 8428 3359 8433 3348 8449 3363 8466
TIME...MOT...LOC 2034Z 291DEG 16KT 3367 8450
Special weather statement, Aug 21, 4:37 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
437 PM EDT SUN AUG 21 2016

GAZ021-022-033-212100-
NORTH FULTON GA-CHEROKEE GA-FORSYTH GA-
437 PM EDT SUN AUG 21 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...CHEROKEE AND
NORTHWESTERN FORSYTH COUNTIES UNTIL 500 PM EDT...

AT 436 PM EDT...A STRONG THUNDERSTORM WAS OVER LAKE ARROWHEAD...OR
NEAR CANTON...MOVING EAST AT 30 MPH.

  HAZARD...40 TO 50 MPH WIND...FREQUENT CLOUD TO GROUND LIGHTNING
           AND HEAVY RAIN.

  IMPACT...PEOPLE OUTDOORS SHOULD SEEK SHELTER IMMEDIATELY. EXPECT
           MINOR DAMAGE TO TREE LIMBS AND BLOWING AROUND OF
           LIGHT...UNSECURED OBJECTS. LIGHTNING IS ONE OF NATURE'S
           LEADING KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
           ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. ELECTRICAL
           APPLIANCES SHOULD NOT BE USED UNLESS IN AN EMERGENCY.
           MOTORISTS SHOULD SLOW DOWN AND BE PREPARED FOR POSSIBLE
           LOSS OF CONTROL DUE TO HYDROPLANING. ALSO...THE HEAVY
           RAIN MAY CAUSE TEMPORARY STREET FLOODING OR ROAD PONDING
           IN SLOW DRAINAGE AREAS. WHEN WATER COVERS THE
           ROAD...REMEMBER TO TURN AROUND DON'T DROWN.

SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE
CANTON...ALPHARETTA...MILTON...HOLLY SPRINGS...BALL
GROUND...WALESKA... BUFFINGTON...FREE
HOME...LATHEMTOWN...HOLBROOK...LEBANON...UNION HILL...
BRIDGEMILL...LAKE ARROWHEAD...DREW...HICKORY
FLAT...MATT...SUTALLEE... BIRMINGHAM AND HIGHTOWER.

LAT...LON 3431 8412 3406 8426 3419 8466 3429 8465
      3435 8464
TIME...MOT...LOC 2036Z 279DEG 32KT 3425 8457

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 20, 8:01 PM EDTSpecial Weather StatementFFCCobb29 min
Aug 20, 8:27 PM EDTSpecial Weather StatementFFCCherokee33 min
Aug 21, 2:34 PM EDTSpecial Weather StatementFFCMeriwether26 min
Aug 21, 3:55 PM EDTSpecial Weather StatementFFCDawson, Pickens35 min
Aug 21, 4:11 PM EDTSpecial Weather StatementFFCHall34 min
Aug 21, 4:35 PM EDTSpecial Weather StatementFFCClayton25 min
Aug 21, 4:51 PM EDTSpecial Weather StatementFFCCoweta24 min
Aug 21, 5:14 PM EDTSpecial Weather StatementFFCClayton, Fayette31 min
Aug 21, 5:17 PM EDTSpecial Weather StatementFFCBanks, Jackson28 min
Aug 21, 7:10 PM EDTSpecial Weather StatementFFCMeriwether35 min

Nearby

Special Weather Statements in Georgia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.